MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549212
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent breast reconstruction with mentor cpx 4 breast tissue expander with suture tabs 350cc breast prosthesis.Deflation of the right breast prosthesis was determined.As a result, the patient underwent unilateral removal and replacement with mentor memorygel breast implant 375cc gel breast prosthesis on (b)(6) 2018.
 
Additional Manufacturer Narrative
On (b)(6) 2018, the mentor failure analysis lab has received the device for evaluation.Device investigation summary: upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device or on the shell surface.Product evaluation discovered a rent at the patch junction.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.The dhr was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7659927
Report Number1645337-2018-04062
Device Sequence Number2011973
Product Code LCJ
UDI-Device Identifier00081317006725
UDI-Public00081317006725
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2020
Device Catalogue Number3549212
Device Lot Number7395893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2018
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date07/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR